Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 17, 2021, 2:01 PM CDT for Hale County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 17, 2021, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Hale County, AL
The radar
The Birmingham radar (KBMX), 108 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS84 KBMX 171901
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Sat Jul 17 2021
ALZ032-039-171930-
Hale AL-Marengo AL-
201 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO AND SOUTH
CENTRAL HALE COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Faunsdale, or 7 miles west of Uniontown, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Uniontown, Faunsdale, Gallion, Cedarville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 8767 3256 8752 3242 8752 3239 8754
3244 8776
TIME...MOT...LOC 1901Z 204DEG 12KT 3248 8763
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:18 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 17, 1:18 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 118 PM CDT Sat Jul 17 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 0113 PM CDT Sat Jul 17 2021/ Through Sunday. Deep troughing is centered over the Great Lakes region with cyclonic flow encompassing much of the eastern CONUS. This feature will result in above average rain chances over the next couple of days as embedded shortwaves pass across the area and work to further enhance synoptic scale lift. This afternoon, we have steadily increasing coverage of showers and storms, especially to our south and west. The activity is slowly moving into Central AL and will provide ample opportunity for rainfall across a majority of the area. Like yesterday, a blanket of mid-level clouds and isolated light showers slowed surface heating this morning, so I lowered highs by a degree or two. Temperatures will range from the lower 80s northwest to lower 90s southeast. We could see isolated to scattered showers persist through the night with support from the trough, but overall coverage will still begin decreasing after sunset. The parent trough will shift slightly to the east tomorrow, but this will change very little in terms of the current pattern. Expect another day of scattered to widespread afternoon storms with highs in the 80s. 86 .LONG TERM... /Updated at 414 AM CDT Sat Jul 17 2021/ Monday through Friday. A broad upper-level trough over the region will feature a diffuse front over the forecast area on Monday along with widespread showers and storms. As these features shift very slowly southward for Tuesday and Wednesday, the northern half of the area should see a noticeable reduction in rainfall coverage while the southern counties have continued higher coverage. Deep-layer westerly flow should support a resurgence of PWAT values and increasing rain chances for Thursday and Friday. 87/Grantham && .AVIATION... 18Z TAF Discussion. Various impacts to flight criteria are expected during this period resulting from a shortwave trough which is situated over the area and producing scattered to numerous SHRA/TSRA. Coverage will likely continue to increase over the next couple of hours and has the potential to affect each terminal through the afternoon, but best chances are near the northern sites. Ceilings will drop overnight and expect additional thunderstorms to begin developing late in this period as we remain under the influence of shortwave troughing. 86 && .FIRE WEATHER... Numerous showers and storms are expected each day through at least Monday, mainly during the afternoon and early evening hours. Localized fog, mainly in river valleys, will be possible each morning around sunrise. The humid airmass will result in high relative humidity values each day, with generally light southerly to southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 86 69 85 68 / 50 80 60 80 40 Anniston 71 85 70 84 70 / 40 80 60 80 40 Birmingham 70 86 70 84 70 / 50 80 60 80 40 Tuscaloosa 71 87 71 84 70 / 60 80 60 80 40 Calera 71 85 71 83 70 / 50 80 60 90 50 Auburn 71 85 70 83 70 / 30 80 60 90 60 Montgomery 72 90 72 86 72 / 50 80 60 90 60 Troy 72 89 72 86 71 / 30 70 50 90 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 17, 4:47 AM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 447 AM CDT Sat Jul 17 2021 ALZ011>015-017>050-181300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 447 AM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
In the hours before
Special weather statement, Jul 17, 2:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Sat Jul 17 2021
ALZ032-039-171930-
Hale AL-Marengo AL-
201 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO AND SOUTH
CENTRAL HALE COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Faunsdale, or 7 miles west of Uniontown, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Uniontown, Faunsdale, Gallion, Cedarville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 8767 3256 8752 3242 8752 3239 8754
3244 8776
TIME...MOT...LOC 1901Z 204DEG 12KT 3248 8763
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:00 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Jul 16, 7:32 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Etowah | 43 min |
| Jul 16, 7:54 PM CDT | Special Weather Statement | BMX | Etowah | 36 min |
| Jul 17, 3:34 PM CDT | Special Weather Statement | BMX | Perry | 26 min |
| Jul 17, 3:52 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 53 min |
| Jul 17, 5:13 PM CDT | Special Weather Statement | BMX | Lee | 32 min |
| Jul 17, 6:12 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.